My compression garment causes a severe back ache and abdominal pain while lying down. Is it ok if I only wear it during the day?

I had abdominal lipo Friday the 3rd of Jan. I have a raging rash around the trunk of my body and the compression garment causes a severe back ache and abdominal pain while lying down. Can I sleep without compression garment? Will it effect my results if I only wear it during the day while being active?

Doctor Answers 2

Ask your surgeon

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is a question you should ask your surgeon. I generally advise patients to wear their garment for at least 3 weeks after surgery, day and night. You may find that wearing a thin shirt with no seams underneath your garment helps with your rash (which could be an allergic reaction to the garment). However, your garment should not cause you a severe back ache and abdominal pain. This may be because it's not fitted properly.

Garment after liposuction

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You will get a better result with a garment. But a rash and severe pain are not normal. You may be allergic to the garment or it may be too tight. Call your plastic surgeon to discuss what is going on and what to do. If you have a binder or a girdle, they can be a good substitute until you reach your surgeon. Sometimes unzipping a garment or cutting it where it is tight works well also. Best wishes. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.